Day Nurse Capsules - 20 Capsules

Day & Night Nurse
In stock
£6.99

Product Limits

  • The maximum purchase for this product is 1
Shamir Patel - Superintendent Pharmacist & Director
Checked by:

Shamir Patel

Role:

Superintendent Pharmacist & Director

GPHC:

2049338

The Product Information was written . Find out more. See less.

What are Day Nurse capsules?

Day Nurse capsules are a daytime cold and flu remedy from the creators of Night Nurse. Do you love Night Nurse, but find that it makes you feel too drowsy to take during the day? Day nurse is the perfect solution! Its non-drowsy formula tackles all the same cold and flu symptoms as Night Nurse, without making you feel groggy or sleepy.

 

How will Day Nurse help to ease my cold and flu symptoms?

Day Nurse contains three active ingredients which all work together to ease your cold and flu symptoms. The first is 500mg of paracetamol, a popular everyday painkiller that can also help to bring down a high temperature. The second is 30mg of pseudoephedrine, a decongestant which helps to reduce swelling in your nasal passages so you can breathe more easily. The final ingredient is 5mg of pholcodine, a cough suppressant which reduces the urge to cough when you have a dry or tickly cough.

 

What symptoms will I get if I have a cold?

If you have a cold there are a few common symptoms that you’ll get, and they’ll normally clear up within a week or two. These symptoms include:

  • Sneezing
  • A blocked or runny nose
  • Cough
  • Headache
  • A raised temperature
  • Sore throat
  • Pressure in your ears and face
  • Muscular aches

 

Can I take this product if I’m taking other medications?

If you’re taking any other medication, including those you have obtained without a prescription, you should speak to your doctor or pharmacist before taking Day Nurse. Do not take these capsules if you are already taking:

  • Appetite suppressants or stimulant drugs called amphetamines, which are sometimes used to treat ADHD
  • Monoamine Oxidase Inhibitors (MAOIs), which are used to treat depression. Do not take this product if you have taken MAOIs within the past 2 weeks
  • Any other products which contain paracetamol
  • Any other cold, flu, or decongestant remedies

Speak to your doctor or pharmacist before taking this product if you are taking:

  • Digoxin, which is used for heart problems
  • Metoclopramide or domperidone, which is used for nausea and vomiting
  • Cholestyramine, which is used to lower blood cholesterol
  • Medicines for high blood pressure
  • Anticoagulants, also known as blood thinners, such as warfarin
  • Medicines which make you drowsy
  • Medicines for anxiety or to help you sleep

 

Can I take Day Nurse and Night Nurse at the same time?

You can take Day Nurse and Night Nurse capsules at the same time, to help treat your cold and flu symptoms all day and all night long. However, if you’re planning on taking Night Nurse capsules, you should only take 3 doses (6 capsules) of Day Nurse during the day, instead of the usual 4 doses. Instead of your final daily dose of Day Nurse, take one dose of Night Nurse before bedtime.

 

Can I drive after taking these capsules?

You may feel dizzy after taking Day Nurse. If this happens to you, do not attempt to drive or use any tools or machinery until you are absolutely sure that you are safe to do so.

 

Can I take this product if I’m pregnant or breastfeeding?

You should not take Day Nurse capsules if you are pregnant or breastfeeding, unless specifically told to do so by your doctor. You should speak to your doctor or pharmacist before taking any medication while you’re pregnant or breastfeeding, to make sure that the treatment is safe for both you and your baby.

 

Can I buy Day Nurse over the counter?

You do not need a prescription for Day Nurse, however, you will be asked to complete a short medical questionnaire by your Chemist 4 U pharmacist before we can take your order. This includes some simple questions that all pharmacies legally are required to ask before supplying this kind of product. This helps our pharmacy team to be sure that this product is the best choice for you.

 

How to take these capsules

Take 2 Day Nurse capsules with a sip of water or another cool drink. Take every 4 hours, as needed, but do not take more than 8 capsules (4 doses) a day. If you plan on using another paracetamol-based remedy to ease your symptoms at night (such as Night Nurse capsules), do not take more than 6 capsules (3 doses) a day. Do not take for more than 7 days without speaking to your doctor.

 

When should this product not be used?

Day Nurse capsules are not suitable for use in children under the age of 16. Do not take this product if you are allergic to paracetamol, pseudoephedrine hydrochloride, pholcodine, or any of the other listed ingredients. Do not take this product if you have:

  • High blood pressure or heart disease
  • Kidney disease or hyperexcitability
  • Difficulty breathing or lung problems

Speak to your doctor or pharmacist before taking this product if you:

  • Have liver problems
  • Have asthma, a long-term cough, or a cough which produces a lot of phlegm
  • Have an overactive thyroid gland, prostate gland enlargement, an irregular heartbeat, glaucoma, diabetes, or a tumour of the adrenal gland
  • Are due to have an operation

 

Does Day Nurse have any side effects?

Like all medications, Day Nurse can have side effects, although not everyone will experience them. If you experience any of the following side effects while taking this product, stop use and seek immediate medical help:

  • Difficulty passing urine, which is more likely in those with an enlarged prostate gland
  • Allergic reactions, e.g. skin rash, itching, breathing problems, swelling of the lips, tongue, throat, or face
  • Skin rash, peeling, or mouth ulcers
  • Breathing problems, which are more likely if you’ve experienced them when taking other painkillers
  • Sudden weight loss, loss of appetite, yellowing of the skin and eyes
  • Blurred vision
  • Headache, ringing in the ears, irritability, shaking
  • Rapid heart rate, palpitations
  • Diarrhoea, constipation, stomach pain
  • Being unable to cough up excess phlegm in your chest
  • Severe sudden headache
  • Sudden fever, reddening of the skin, many small pustules, which are possible symptoms of Acute Generalised Exanthematous Pustulosis, or AGEP

Other side effects you may experience include:

  • Nervousness, difficulty sleeping
  • Feeling or being sick
  • Dizziness, sweating
  • Dry mouth
  • Hallucinations, particularly in children

If you experience these or any other side effects while taking these capsules, stop use and speak to your doctor or pharmacist. For more information about reporting the side effects of medication, please see the MHRA’s Yellow Card Scheme.

 

How to store this product

Store in a cool, dry place which is below 25 degrees C. Do not use this product if the expiry date printed on the original packaging has passed. Keep out of sight and reach of children.

 

Important information

This product is a medicine; make sure to speak to your doctor or Chemist 4 U pharmacist before taking this product if you have an underlying medical problem or are taking any other medicine or complementary therapy. If your symptoms get worse or continue after taking this product, contact us or your doctor. For medical services in your area, please refer to https://www.nhs.uk

If you are pregnant, trying to become pregnant, or breastfeeding, speak to your doctor or our pharmacist before taking this product. If you suffer from any allergies, ask your doctor or our pharmacist if this medicine is right for you.

Store all medicines out of sight and reach of children.

Please read the included leaflet carefully before using this product.

Please contact your GP if appropriate regarding this product.

 

Helpful Advice on Medication Restrictions & Addiction

For further information on our medication restrictions policy, please click here.

If you are concerned about addiction to 'over the counter' medication, we urge you to visit the below links for professional help and advice:

NHS Help & Advice on Drug Addiction

Talk To Frank - Drug Addiction Help & Support

Ingredients

  • Active ingredients Paracetamol 500mg, Pseudoephedrine Hydrochloride 30 mg and Pholcodine 5 mg.

    Other ingredients Sodium starch glycollate, magnesium stearate (E 572), sodium lauryl sulphate, gelatin and colours quinoline yellow (E 104), allura red (E 129), titanium oxide (E 171) and printing ink Opacode Black (containing shellac, iron oxide black (E 172), propylene glycol (E 1520) and ammonium hydroxide (E 527)).

    Allura red is an azo dye that may cause allergic reactions.

Do I Have Hay Fever or a Cold?

It’s the middle of summer and you’re sniffing and sneezing and, frankly, feeling a bit gross.

But what’s going on here? Have you picked up an uncomfortable Summer cold, or are you suffering with hay fever?

There are a couple of ways to figure out what’s giving you the sneezes and the coughs, so let’s take a look at each condition and how you can tell them apart.

What Are the Best Cold and Flu Medicines for Me?

When you feel the effects of the common cold or flu, which you will as there’s no cure and it is contagious, you will be looking for relief from the symptoms. These include a blocked or a runny nose, a sore throat, sneezing, a headache, a raised temperature, or a cough. The good news is, there is a wide range of treatments out there that will help provide relief for these symptoms and help you get over the cold or flu.

10 Ways to Avoid Catching the Office Cold

You can’t get sick. You tell yourself this every year as you’re stocking up on vitamin C and hand sanitiser gel, you absolutely cannot get sick. And yet you do.

That's why we’ve asked our very own registered pharmacist, Shamir Patel, for some tips and tricks that will help you to make it through the winter months without catching the office cold.

Freshers' Flu: Myth or Menace?

Is Freshers' Flu a real thing or just the figment of the imagination?

Best Medicines for Dry, Chesty, Tickly or Mucus Coughs

Having a cough is never a good thing. A cough can often lead to other problems, such as a sore throat. Dealing with a cough can be difficult when there are different types of a cough and knowing which one you are suffering from can make all the difference when it comes to treating it.

Ask a Pharmacist

Didn't find the answer you were looking for? Submit a private question to be answered by one of our qualified UK pharmacists.

* Name and email address are only captured so you can be emailed a response when your question is answered by a pharmacist. No personally identifiable information is stored or displayed at any time.

Shipping Costs

Free UK Delivery on all orders over £30 - Delivery within 3-5 working days

Standard UK Delivery - £2.95 - Delivery within 3-5 working days

Please Note: These prices are shown as a guide only. All delivery times are approximate but have been obtained in good faith.

Discreet Delivery

All our items are sent completely discreet for your peace of mind.

This means the packaging is plain, there is no mention of what product is inside your package and there is no mention of Chemist 4 U either.

We respect that many of our products are of a sensitive nature - this is why we take every step to keep your purchases private.

Returns Information

Customers can read our full returns policy by clicking here